Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 28, NWS Rapid City, SD

May 10, 201213 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at May 10, 2012, 2:15 AM MDT for 13 counties in South Dakota. It took effect at May 10, 2012, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 2:15 AM MDT (08:15 UTC)
In effect from
May 10, 2012, 12:00 PM MDT
Expired
May 10, 2012, 10:00 PM MDT
In force
10 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 48 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS73 KUNR 100815
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
215 AM MDT THU MAY 10 2012

...GUSTY NORTHWEST WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL PUSH THOUGH WESTERN SOUTH DAKOTA THIS
AFTERNOON. AS THE COLD FRONT MOVES THROUGH...WINDS WILL SHIFT TO
THE NORTHWEST AND INCREASE. THESE GUSTY WINDS WILL PERSIST
THROUGH THIS EVENING.

SDZ001-002-012>014-026-030-031-072-073-102100-
/O.NEW.KUNR.WI.Y.0028.120510T1800Z-120511T0400Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER
215 AM MDT THU MAY 10 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. 

* NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH
  THIS EVENING.

* NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ032-042>044-046-047-102100-
/O.NEW.KUNR.WI.Y.0028.120510T2100Z-120511T0400Z/
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
INCLUDING THE CITIES OF...PHILIP...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION
215 AM MDT THU MAY 10 2012 /315 AM CDT THU MAY 10 2012/

...WIND ADVISORY IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON TO 10 PM MDT /11 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON TO 10 PM MDT /11 PM CDT/ THIS EVENING. 

* NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AND PERSIST
  THROUGH THE EVENING.

* NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
4 follow-up statements
301 
WWUS73 KUNR 101537
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
937 AM MDT THU MAY 10 2012

...GUSTY NORTHWEST WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL PUSH THOUGH WESTERN SOUTH DAKOTA THIS
AFTERNOON. AS THE COLD FRONT MOVES THROUGH...WINDS WILL SHIFT TO
THE NORTHWEST AND INCREASE. THESE GUSTY WINDS WILL PERSIST
THROUGH THIS EVENING.

SDZ001-002-012>014-026-030-031-072-073-102345-
/O.CON.KUNR.WI.Y.0028.120510T1800Z-120511T0400Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER
937 AM MDT THU MAY 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND PERSIST 
  THROUGH THIS EVENING. 

* NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED.

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ032-042>044-046-047-102345-
/O.CON.KUNR.WI.Y.0028.120510T2100Z-120511T0400Z/
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
INCLUDING THE CITIES OF...PHILIP...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION
937 AM MDT THU MAY 10 2012 /1037 AM CDT THU MAY 10 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON TO 10 PM MDT /11 PM CDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON TO 10 PM MDT /11 PM CDT/ THIS EVENING. 

* NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AND PERSIST 
  THROUGH THE EVENING. 

* NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED.

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
520 
WWUS73 KUNR 102034
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
234 PM MDT THU MAY 10 2012

.BEHIND A COLD FRONT...EXPECT GUSTY NORTHWEST WINDS THROUGH THIS EVENING.

SDZ001-002-012>014-026-030-031-072-073-110400-
/O.CON.KUNR.WI.Y.0028.000000T0000Z-120511T0400Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER
234 PM MDT THU MAY 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ032-042>044-046-047-110400-
/O.CON.KUNR.WI.Y.0028.120510T2100Z-120511T0400Z/
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
INCLUDING THE CITIES OF...PHILIP...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION
234 PM MDT THU MAY 10 2012 /334 PM CDT THU MAY 10 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
THIS EVENING. 

* NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
114 
WWUS73 KUNR 110039
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
639 PM MDT THU MAY 10 2012

.BEHIND A COLD FRONT...EXPECT GUSTY NORTHWEST WINDS THROUGH THIS
EVENING.

SDZ001-002-012>014-026-030-031-072-073-110400-
/O.CON.KUNR.WI.Y.0028.000000T0000Z-120511T0400Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER
639 PM MDT THU MAY 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
  THIS EVENING.

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ032-042>044-046-047-110400-
/O.CON.KUNR.WI.Y.0028.000000T0000Z-120511T0400Z/
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
INCLUDING THE CITIES OF...PHILIP...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION
639 PM MDT THU MAY 10 2012 /739 PM CDT THU MAY 10 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE
  EXPECTED THIS EVENING.

* IMPACTS...IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
556 
WWUS73 KUNR 110355
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
955 PM MDT THU MAY 10 2012

SDZ001-002-012>014-026-030-031-072-073-110500-
/O.EXP.KUNR.WI.Y.0028.000000T0000Z-120511T0400Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER
955 PM MDT THU MAY 10 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. 


$$

SDZ032-042>044-046-047-110500-
/O.EXP.KUNR.WI.Y.0028.000000T0000Z-120511T0400Z/
HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
INCLUDING THE CITIES OF...PHILIP...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION
955 PM MDT THU MAY 10 2012 /1055 PM CDT THU MAY 10 2012/

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT /11 PM CDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT /11 PM CDT/ THIS
EVENING. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at May 9, 10:45 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 9, 10:45 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1045 PM MDT WED MAY 9 2012

.AVIATION...06Z TAFS
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A STRONG
COLD FRONT WILL CROSS THE AREA ON THURSDAY...MOVING THROUGH KGCC
SHORTLY AFTER DAYBREAK...AND KRAP AROUND NOON. NORTHWEST WINDS OF
20 TO 30 KNOTS CAN BE EXPECTED WITH THE FRONTAL PASSAGE ACROSS
NERN WY...AND 25 TO 35+ KNOTS ACROSS WRN SD INCLUDING THE KRAP
TERMINAL.

&&

.PREV DISCUSSION... /ISSUED 250 PM MDT WED MAY 9 2012/

DISCUSSION...CURRENT SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED
OVER EASTERN PORTIONS OF THE PLAINS...WITH LOW PRESSURE OVER
CENTRAL SK. A SURFACE TROF STRETCHES SOUTHWARD FROM THE LOW ACROSS
EASTERN MT AND EASTERN WY. A COLD FRONT EXTENDS SOUTHWESTWARD ACROSS
THE PACIFIC NW. UPPER LEVEL ANALYSIS SHOWS WEAK RIDGING OVER THE
NORTHERN HIGH PLAINS...WITH A TROF MOVING ONSHORE ALONG THE
PACIFIC NW COAST. SKIES ARE MOSTLY SUNNY ACROSS THE AREA WITH THIN
CIRRUS PASSING OVERHEAD. TEMPS ARE MOSTLY IN THE 70S WITH
SOUTHERLY WINDS.

A MAINLY DRY PATTERN IS EXPECTED OVER THE NEXT WEEK OR SO AS
NORTHWESTERLY FLOW ALOFT PREVAILS AND HIGH PRESSURE SETTLES OVER
THE NORTHERN ROCKIES. THE MAIN CHANCE FOR SHOWERS AND A FEW STORMS
WILL COME LATE THURSDAY AND THURSDAY NIGHT AS A COLD FRONT AND
SHORTWAVE TROF PASS THROUGH THE REGION. THIS FRONT WILL USHER IN
MORE SEASONABLE AIR FOR FRIDAY AND THE WEEKEND.

FOR TONIGHT...SKIES WILL REMAIN MOSTLY CLEAR WITH LIGHT SOUTH TO
SOUTHEAST WINDS AT MOST LOCATIONS, TEMPS WILL BE MILDER THAN
PREVIOUS NIGHTS...WITH LOWS GENERALLY IN THE MID 40S TO MID 50S.

THURSDAY WILL START OFF MOSTLY SUNNY...WITH SOME INCREASING CLOUDS
EXPECTED FROM THE WEST IN THE AFTERNOON AS THE COLD FRONT
APPROACHES. THE FRONT WILL PASS THROUGH NORTHEASTERN WY DURING THE
LATE MORNING/MIDDAY HOURS AND THROUGH MUCH OF WESTERN SD IN THE
AFTERNOON. THE FRONT WILL LIKELY STALL OUT ACROSS EASTERN PORTIONS
OF THE CWA INTO THE EVENING UNTIL THE UPPER TROF APPROACHES AND
PUSHES IT EAST OF THE CWA. THE TEMPERATURE FORECAST WILL BE A BIT
TRICKY ACROSS NORTHEASTERN WY AND FAR WESTERN SD. WILL GO WITH
FORECAST HIGHS RANGING FROM AROUND 70 OVER NORTHEASTERN WY TO THE
MID TO UPPER 80S ACROSS MANY AREAS SOUTH AND EAST OF THE BLACK
HILLS. WINDS WILL INCREASE BEHIND THE FRONT...ESPECIALLY IN THE
AFTERNOON AND EARLY EVENING HOURS AS COOLER AIR PUSHES IN. CORE OF
STRONGER WINDS IN THE LOW LEVELS WILL MOVE INTO THE AREA DURING
THE LATE AFTERNOON AND EVENING HOURS. ADVISORY CRITERIA WINDS
CERTAINLY LOOK LIKE A GOOD POSSIBILITY ACROSS MUCH OF WESTERN SD
DURING THE LATE AFTERNOON AND EVENING HOURS. THE BETTER POTENTIAL
FOR THESE WINDS WILL BE ACROSS THE NORTHWESTERN AND WEST CENTRAL
SD PLAINS...BUT MODELS HAVE BEEN A LITTLE INCONSISTENT ON TIMING
AND STRENGTH OF WINDS...SO WILL HOLD OFF ON ANY WIND HIGHLIGHTS AT
THIS POINT. WINDS SHOULD TAPER OFF SOME OVERNIGHT.

CHANCES FOR SHOWERS AND A FEW STORMS WILL MAINLY ACCOMPANY THE
SHORTWAVE TROF THAT WILL PASS THROUGH LATE THURSDAY INTO EARLY
FRIDAY. WILL KEEP BETTER CHANCES FOR MEASURABLE PCPN FROM THE
BLACK HILLS AREA...EASTWARD INTO CENTRAL SD FOR THURSDAY NIGHT.
THIS IS WHERE BETTER INSTABILITY AND MOISTURE WILL BE PLACE.
HOWEVER...IT STILL LOOKS TO BE ISOLATED TO SCATTERED COVERAGE AT
BEST ACROSS THE CWA. THREAT FOR STRONG TO SEVERE STORMS WILL BE
MINIMAL...BUT GUSTY WINDS CAN BE EXPECTED NEAR ANY SHOWERS AND
STORMS AS STRONGER WINDS ALOFT LIKELY MIX DOWN FOR BRIEF PERIODS.

A FEW SHOWERS COULD LINGER INTO FRIDAY...MAINLY ACROSS FAR
SOUTHWESTERN INTO SOUTH CENTRAL SD. OTHERWISE...SKIES SHOULD BE
PARTLY TO MOSTLY SUNNY WITH MUCH COOLER TEMPERATURES THAN
THURSDAY...ESPECIALLY ACROSS EASTERN PORTIONS OF THE CWA. HIGHS
WILL MOSTLY BE IN THE UPPER 50S AND LOWER 60S...WITH 50S OVER
NORTHEASTERN WY AND THE BLACK HILLS. LOWS FRIDAY NIGHT WILL BE IN
THE 30S AND LOWER 40S IN MOST AREAS WITH LIGHT WINDS AND MAINLY
CLEAR SKIES AS HIGH PRESSURES SETTLES INTO THE NORTHERN PLAINS.

EXTENDED...BROAD UPPER LEVEL RIDGE BUILDS OVER THE WESTERN CONUS FOR
THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A WARMING TREND ALONG
WITH DRY CONDITIONS. TEMPERATURES WILL BE ABOVE AVERAGE FROM SUNDAY
THROUGH WEDNESDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...WFO UNR
LONG TERM....WFO UNR
AVIATION...JOHNSON
Hazardous weather outlook, May 9, 3:37 AM MDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
337 AM MDT WED MAY 9 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-101300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
337 AM MDT (437 AM CDT) WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL PUSH THROUGH THE AREA ON THURSDAY...EXITING
THURSDAY NIGHT. THIS COLD FRONT WILL BRING WINDY CONDITIONS AND A
CHANCE OF SHOWERS AND THUNDERSTORMS. WIDESPREAD SEVERE STORMS ARE
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.